Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 55, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Aug 21, 2018, 12:08 AM CDT for Dane County, Wisconsin. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2018, 12:08 AM CDT (05:08 UTC)
- Expired
- Aug 21, 2018, 9:51 PM CDT
- In force
- 22 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Major
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 95 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Earth Creek at Black Earth (BLEW3). The gauge peaked at 9.81 ft at Aug 21, 2018, 2:00 AM CDT.
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 7 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05406500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
670
WGUS43 KMKX 210508
FLWMKX
Flood Warning
National Weather Service Milwaukee/Sullivan WI
1208 AM CDT Tue Aug 21 2018
...The National Weather Service in Milwaukee/Sullivan has issued a
flood warning for the following rivers in ...
Black Earth Creek At Black Earth
&&
211708-
/O.NEW.KMKX.FL.W.0055.180821T0508Z-000000T0000Z/
/BLEW3.3.ER.180821T0227Z.180821T0245Z.000000T0000Z.NR/
1208 AM CDT Tue Aug 21 2018
The National Weather Service in Milwaukee/sullivan has issued a
* Flood Warning for
The Black Earth Creek At Black Earth.
* At 9:45 PM Monday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. this warning will
remain in effect until the river falls below flood stage.
* Impact...At 4.6 feet...There is minor lowland flooding. This level
is 50 percent chance flood meaning there is a 50 percent that the
creek will reach this level in any given year.
&&
LAT...LON 4315 8961 4306 8968 4310 8977 4315 8981
4319 8974 4316 8969
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Wed Thu Fri Sat
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through September.
Black Earth: 6 pm-midn Tue Aug 21 0.60
Black Earth: midn-6 am Wed Aug 22 0.13
Black Earth: 6 am-noon Wed Aug 22 0.00
Black Earth: noon-6 pm Wed Aug 22 0.00
Black Earth: 6 pm-midn Wed Aug 22 0.00
Black Earth: midn-6 am Thu Aug 23 0.00
Black Earth: 6 am-noon Thu Aug 23 0.00
Black Earth: noon-6 pm Thu Aug 23 0.001 follow-up statement
148 WGUS83 KMKX 220251 FLSMKX Flood Statement National Weather Service Milwaukee/Sullivan WI 951 PM CDT Tue Aug 21 2018 ...The Flood Warning is cancelled for the following river in Wisconsin... Black Earth Creek At Black Earth && WIC025-220321- /O.CAN.KMKX.FL.W.0055.000000T0000Z-180822T0251Z/ /BLEW3.3.ER.180821T0227Z.180821T0700Z.180821T2007Z.NR/ 951 PM CDT Tue Aug 21 2018 The Flood Warning is cancelled for The Black Earth Creek At Black Earth. * At 7:45 PM Tuesday the stage was 6.4 feet. * Flood stage is 7.0 feet. * Forecasts are not issued for this location. && LAT...LON 4315 8961 4306 8968 4310 8977 4315 8981 4319 8974 4316 8969 $$ && River forecasts are available for some but not all river gaging locations. The 7 day river forecast takes into account past precipitation, soil moisture conditions, and predicted precipitation for the basin. Precipitation is for the next 24 hours in the future from April through September and for 48 hours in the future from October through March. (stages in ft.) Bank- Latest Forecast stages - Flood full observed ...for 6 pm... Location stage stage stage/time Wed Thu Fri Sat Black Earth 7.0 6.0 6.39 7:45 PM 8/21 not a forecast point Below is predicted precipitation information in 6 hour increments for the listed sites. This information is updated twice daily-morning and evening. Precipitation prediction is for 48 hours into the future from October through March and for 24 hours into the future from April through September. Black Earth: 6 pm-midn Tue Aug 21 0.00 Black Earth: midn-6 am Wed Aug 22 0.00 Black Earth: 6 am-noon Wed Aug 22 0.00 Black Earth: noon-6 pm Wed Aug 22 0.00 Black Earth: 6 pm-midn Wed Aug 22 0.00 Black Earth: midn-6 am Thu Aug 23 0.00 Black Earth: 6 am-noon Thu Aug 23 0.00 Black Earth: noon-6 pm Thu Aug 23 0.00
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Aug 20, 10:12 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 20, 10:12 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1012 PM CDT Mon Aug 20 2018
.UPDATE...Low to mid level deformation and frontogenesis will
continue to cause showers and storms across southern WI through
the night. However a general decreasing trend is expected from
west to east. Flash Flood Watch will continue in effect. At this
point, thinking the band of showers and storms from Madison to
Milwaukee will shift northward and weaken over the next few hours
but showers will continue through the late night in the east and
southeast.
&&
.MARINE...Blustery East winds should temporarily decrease across
southern zones as surface low pressure in far southeast Wisconsin
moves east. Winds will remain blustery from the northeast in the
northern zones and and pick up after midnight in the south. A
Small Craft Advisory remains in effect through Tuesday.
&&
.BEACHES...Blustery east to northeast winds will become more
northerly late tonight and continue through Tuesday with a
moderate to high swim risk and high waves.
&&
.PREV DISCUSSION... (Issued 629 PM CDT Mon Aug 20 2018)
UPDATE...Flash Flood Watch remains in effect. Upgraded to a
warning in Dane County as strong moisture convergence and
temperature advection continues to generate numerous showers and
storms. Will be watching band across northern IL closely to see if
it takes a west to east orientation and pivots across southern
counties next several hours. Scattered to numerous convection will
continue as low to mid level frontogenetical forcing spreads
across southern WI this evening.
AVIATION(00Z TAFS)...Scattered to numerous showers and storms
will continue through the night. Expect ceilings to continue
lowering to widespread MVFR and lower with some recovery in
ceiling heights Tuesday morning.
PREV DISCUSSION... (Issued 240 PM CDT Mon Aug 20 2018)
SHORT TERM...
Tonight And Tuesday...Forecast Confidence Is Medium To High.
First band of moderate to heavy rainfall is most associated with
moisture transport and 850-700 mb frontogenesis. The band will
slow down as it approaches central WI, and probably weaken but
new development will occur this evening as the occluded low tracks
across ne IL and far srn Lake MI. The strongest frontogenesis
will set up across srn WI, with rounds of showers and tstorms.
This area will then pivot to a ne-sw orientation and may linger
over ern WI for Tue AM. Thus the Flash Flood Watch will remain in
effect until 14z for east central and southeast WI, but will end
the watch at 09z for south central WI. 1-3 inches is forecast but
locally higher. Continued rain chances into Tuesday afternoon, as
a shortwave trough approaches within nwly flow aloft.
Tuesday Night Through Thursday Night...Forecast Confidence Is
High.
Models take main 500 mb shortwave trough southeast of the area by
later Tuesday night. Thus, kept small PoPs for showers in the
evening in eastern parts of the area. Drier air then moves into
the area later Tuesday night into Wednesday. 500 mb flow remains
northwesterly on Wednesday, before a modest ridge slides east into
the region Wednesday night and Thursday. High pressure passing by
to the southwest of the area during this period will bring quiet
weather to the area. Pleasant temperatures and dewpoints are
expected Wednesday into Thursday.
LONG TERM...
Friday Through Monday...Forecast Confidence Is Medium.
Models are showing a fairly potent 500 mb shortwave trough sliding
east across the region late Friday into Saturday morning. Focused
warm air and moisture advection occurs over the area Friday into
Saturday morning. More humid conditions move in by Saturday as
well. There is elevated CAPE developing across the area during
this period. Thus, continued decent PoPs for showers and storms
for this period.
Models are a little more in disagreement with features for
Saturday night into Monday. One thing that looks more likely is
steady warm air advection, which should bring very warm and humid
conditions into the area. Certainly a possible heat impact to
watch for in later forecasts.
AVIATION(21Z TAF UPDATES)...
Periods of moderate to heavy rain will occur from middle to late
afternoon into tonight. A high cloud base will lower to MVFR and
IFR with the moderate to heavy rainfall. The Cigs may lower below
600 feet late tnt over far srn WI. Vsbys will be restricted at
times especially within heavy rainfall. The Cigs will then
gradually rise to 3.0-3.5 kft for Tue afternoon but with chances
of showers continuing.
MARINE...
The Small Craft Advisory remains in effect into Tuesday evening
due to breezy ely winds backing to nly winds with resultant high
waves.
BEACHES...
Extended the Beach Hazard Statement into Tuesday evening given
the high swim risk due to continued high waves and breezy ely
winds backing to nly winds. Dangerous rip currents, longshore
currents, and structural currents are expected.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement through Tuesday evening for WIZ052-060-
066-071-072.
Flash Flood Watch until 4 AM CDT Tuesday for WIZ056-057-062-063-
067>069.
Flash Flood Watch until 9 AM CDT Tuesday for WIZ051-052-058>060-
064>066.
LM...Small Craft Advisory until 10 PM CDT Tuesday for LMZ643>646.
&&
Update...MBK
Tonight/Tuesday and Aviation/Marine...MBK
Tuesday Night through Monday...99Hazardous weather outlook, Aug 20, 8:00 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 800 PM CDT Mon Aug 20 2018 WIZ046-047-051-052-056>060-062>072-220100- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 800 PM CDT Mon Aug 20 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Showers and thunderstorms producing heavy rainfall will continue tonight. A Flash Flood Watch remains in effect from through late tonight for most of south central Wisconsin, and through middle morning Tuesday for most of southeast Wisconsin. The Flash Flood Watch includes the Madison and Milwaukee metro areas. 1 to 4 inches of rain is forecast, with local higher amounts. The potential exists for the heavy rain axis to be across eastern Wisconsin, and could also affect the same areas that received heavy rains at the end of last week. There is a high swim risk for dangerous currents on the beaches of Lake Michigan. A Beach Hazards Statement is in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The high swim risk and Beach Hazards Statement will continue into Tuesday evening. There is a small chance of thunderstorms Tuesday afternoon. There are chances of thunderstorms Friday into Saturday morning, and again on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed, but rainfall and flooding reports are appreciated. LMZ643>646-220100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 800 PM CDT Mon Aug 20 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Periods of thunderstorms are expected tonight. A Small Craft Advisory is in effect for gusty winds and building waves. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The Small Craft Advisory will continue through Tuesday evening, for gusty winds and high waves. There is a small chance of thunderstorms Tuesday afternoon. There are chances of thunderstorms Friday into Saturday morning. www.weather.gov/mkx MBK
In the hours before
Local storm report, Aug 20, 10:09 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1009 PM CDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HEAVY RAIN 4 SE CROSS PLAINS 43.08N 89.59W
08/20/2018 M8.13 INCH DANE WI PUBLIC
&&
DDVLocal storm report, Aug 20, 10:47 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1047 PM CDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM FLASH FLOOD 4 W MIDDLETON 43.09N 89.58W
08/20/2018 DANE WI EMERGENCY MNGR
PARTS OF HWY 14 ARE CLOSED BETWEEN CROSS
PLAINS AND MIDDLETON DUE TO FLOODED ROADS.
&&
DDVLocal storm report, Aug 20, 10:49 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1049 PM CDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM FLASH FLOOD 1 SSE MOUNT HOREB 42.99N 89.73W
08/20/2018 DANE WI EMERGENCY MNGR
HWY 151 NEAR MT HOREB IS CLOSED DUE TO
FLOODING.
&&
DDVLocal storm report, Aug 20, 11:11 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1111 PM CDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD 2 SSW MIDDLETON 43.08N 89.53W
08/20/2018 DANE WI BROADCAST MEDIA
RELAYED REPORT OF 30 PEOPLE FROM A HEALTH
CLINIC BEING EVACUATED, REQUESTING A WATER
RESCUE AND BUS.
&&
DDVLocal storm report, Aug 20, 11:22 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1122 PM CDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN 2 S MIDDLETON 43.07N 89.51W
08/20/2018 M10.23 INCH DANE WI COCORAHS
&&
DDVLocal storm report, Aug 21, 12:04 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1204 AM CDT TUE AUG 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HEAVY RAIN 3 W MIDDLETON 43.10N 89.56W
08/20/2018 M11.05 INCH DANE WI PUBLIC
&&
DDVThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:07 PM CDT | Areal Flood Advisory | MKX | Green, Lafayette, Rock | 3 hr |
| Aug 20, 8:26 PM CDT | Flash Flood Warning | MKX | Dane | 3 hr |
| Aug 20, 9:43 PM CDT | River Flood Warning | MKX | Green, Rock | 6 days |
| Aug 20, 9:45 PM CDT | River Flood Watch | MKX | Lafayette | 14 hr |
| Aug 20, 10:38 PM CDT | Areal Flood Advisory | MKX | Columbia, Dane, Dodge, Jefferson, Milwaukee, Washington and 1 more | 3 hr |
| Aug 20, 11:56 PM CDT | Areal Flood Warning | MKX | Dane | 30 hr |
| Aug 21, 12:11 AM CDT | Areal Flood Advisory | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Milwaukee and 4 more | 3 hr |
| Aug 21, 5:24 AM CDT | Special Marine Warning | MKX | 66 min | |
| Aug 21, 6:16 AM CDT | Special Marine Warning | MKX | 59 min | |
| Aug 21, 6:38 AM CDT | Special Marine Warning | MKX | 37 min | |
| Aug 21, 11:41 AM CDT | River Flood Warning | MKX | Lafayette | 28 hr |
| Aug 21, 5:26 PM CDT | Areal Flood Warning | MKX | Dane | 23 hr |
Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.